Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I’ve been diagnosed with major depressive disorder six months ago and my psychiatrist immediately started me on fluoxetine (Prozac). Ever since I started taking it I started having problems with sleeping, appetite and my sexual desire is completely gone. At first my doctor told me those are just passing side effects as my body adjusts to the med, but they are still here six months later and I think I definitely need a different antidepressant.

My doctor told me she might want to start me on venlafaxine, but what worries me are the chances I start experiencing the same side effects.

Loading...

Hello,

fluoxetine is selective serotonine reuptake inhibitor (SSRI) and it's usually one of the first anti depressants that psychiatrists prescribe to treat depression. Venlafaxine is SNRI (selective norepinephrine reuptake inhibitor), so it has different mechanism of action. Studies have shown that Venlafaxine is usually way more efficient than SSRI antidepressants like fluoxetine or Zoloft, but it also carries more potential side effects, from raising your blood pressure to having very hard time with withdrawal symptoms. But, keep in mind that people are different and you might be side effect free on Venlafaxine.

 

Reply

Loading...